Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2015, 3:20 PM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 3:20 PM MST (22:20 UTC)
- Expired
- Jul 30, 2015, 4:15 PM MST
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 3107 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS55 KVEF 302220
SVRVEF
AZC015-CAC071-302315-
/O.NEW.KVEF.SV.W.0032.150730T2220Z-150730T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
320 PM PDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
EAST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 415 PM PDT/415 PM MST/
* AT 320 PM PDT /320 PM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR NEEDLES...OR 9 MILES WEST OF
TOPOCK...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEEDLES...ARIZONA VILLAGE...MESQUITE CREEK...HIGHWAY 95 AND I-40...
MOHAVE VALLEY...MOJAVE RANCH ESTATES AND WILLOW VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 4 AND 8...AND BETWEEN
MILE MARKERS 14 AND 16.
INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 126 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3459 11483 3496 11492 3504 11425 3474 11420
3471 11460 3460 11461
TIME...MOT...LOC 2220Z 183DEG 18KT 3475 11463
$$
OUTLER2 follow-up statements
295
WWUS55 KVEF 302253
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 PM PDT THU JUL 30 2015
AZC015-CAC071-302315-
/O.CON.KVEF.SV.W.0032.000000T0000Z-150730T2315Z/
MOHAVE AZ-SAN BERNARDINO CA-
353 PM PDT THU JUL 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM
PDT/415 PM MST/ FOR SOUTHWESTERN MOHAVE AND EAST CENTRAL SAN
BERNARDINO COUNTIES...
AT 352 PM PDT /352 PM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTH OF HIGHWAY 95 AND I-40...OR 16
MILES WEST OF TOPOCK...MOVING NORTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
NEEDLES...ARIZONA VILLAGE...MESQUITE CREEK...HIGHWAY 95 AND I-40...
MOHAVE VALLEY...MOJAVE RANCH ESTATES AND WILLOW VALLEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 4 AND 8...AND BETWEEN
MILE MARKERS 14 AND 16.
INTERSTATE 40 IN CALIFORNIA BETWEEN MILE MARKERS 126 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3459 11483 3496 11492 3504 11425 3474 11420
3471 11460 3460 11461
TIME...MOT...LOC 2252Z 150DEG 7KT 3479 11475
$$
OUTLER314
WWUS55 KVEF 302311
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PDT THU JUL 30 2015
AZC015-CAC071-302321-
/O.EXP.KVEF.SV.W.0032.000000T0000Z-150730T2315Z/
MOHAVE AZ-SAN BERNARDINO CA-
411 PM PDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE AND EAST
CENTRAL SAN BERNARDINO COUNTIES WILL EXPIRE AT 415 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LAS VEGAS .
LAT...LON 3459 11483 3496 11492 3504 11425 3474 11420
3471 11460 3460 11461
TIME...MOT...LOC 2309Z 183DEG 18KT 3479 11475
$$
OUTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM MST, 50 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 230 PM PDT THU JUL 30 2015 .SYNOPSIS...THE COMBINATION DISTURBANCES MOVING NORTHWARD ACROSS CENTRAL CALIFORNIA AND CENTRAL ARIZONA ALONG WITH SUFFICIENT MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS THIS EVENING MAINLY SOUTH AND WEST OF LAS VEGAS. LOCALLY HEAVY RAIN IS POSSIBLE WHICH COULD RESULT IN FLASH FLOODING. LINGERING MOISTURE WILL RESULT IN THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE AREA THROUGH MONDAY. BY TUESDAY, DRIER AIR SHOULD WORK ON IN ENDING THE CHANCE OF SHOWERS AND THUNDERSTORMS IN MOST AREAS. && .SHORT TERM...THROUGH SATURDAY NIGHT. UPPER LEVEL DISTURBANCE OVER CENTRAL ARIZONA HELPING IGNITE A LINE OF THUNDERSTORMS OVER SOUTHERN MOHAVE COUNTY. THIS LINE WILL CONTINUE TO REDEVELOP AND SHIFT WEST INTO THE COLORADO RIVER VALLEY AND EASTERN SAN BERNARDINO THIS AFTERNOON AND EVENING. A MOHAVE COUNTY ALERT STATION IN THE SOUTHERN HUALAPAI MTNS RECORDED TWO- THIRDS OF AN INCH OF RAIN IN 15 MINUTES. STORMS MOVING IN VERY UNSTABLE AIR MASS WITH CAPE VALUES BETWEEN 1000 AND 2000 J/KG AND PRECIPITABLE WATER VALUES BETWEEN 1.25 AND 1.75 INCHES. FLASH FLOODING PRIMARY THREAT WITH ISOLATED DAMAGING WINDS POSSIBLE. A SECOND AREA OF STORMS HAS DEVELOPED OVER ESMERALDA, CENTRAL NYE AND NORTHERN INYO COUNTIES. THIS AREA IS AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING NORTHWEST THROUGH CENTRAL CALIFORNIA. AIR MASS NOT AS MOIST OR UNSTABLE THAT FAR NORTH SO PRIMARY THREAT WILL BE GUSTY WINDS AND LOCALIZED HEAVY RAINFALL. HRRR AND HI-RES MODELS INDICATE MOST THE ACTIVITY WILL WIND DOWN THIS EVENING SO MADE NO CHANGE TO OUR FLASH FLOOD WATCH WHICH IS VALID UNTIL 8 PM PDT/MST. CONSIDERED EXTENDING THE WATCH INTO FRIDAY BUT DECIDED AGAINST THAT. WILL SEE HOW THINGS SHAKE OUT TONIGHT AND LET MID-SHIFT OR MYSELF TOMORROW CONSIDER THE NEED OF A WATCH. AGAIN MADE ONLY SOME MINOR TWEAKS TO THE FRIDAY/SATURDAY PERIODS AS MODELS HAVE BEEN CONSISTENT ADVERTISING A DIURNAL CONVECTIVE PATTERN WITH STORMS DEVELOPING OVER THE HIGHER TERRAIN AND SPREADING INTO THE VALLEYS INTO THE EVENING HOURS. .LONG TERM...SUNDAY THROUGH THURSDAY. THE LATEST MODEL GUIDANCE CONTINUES TO INDICATE A LOW GRADE MONSOON PATTERN THROUGH THE END OF THE PERIOD...WITH IT POTENTIALLY BEGINNING FAIRLY ACTIVE WITH HIGHER SHOWER AND STORM CHANCES ACROSS MAINLY THE NEVADA AND ARIZONA ZONES SUNDAY. THIS DEPENDS ON THE TIMING AND TRAJECTORY OF AN UPPER LEVEL WAVE THAT BOTH THE 00Z GFS AND ECMWF HAVE TRANSLATING THE AREA EARLY SUNDAY MORNING. KEPT POPS IN THE 20 TO 30 RANGE FOR NOW TO COVER FOR THIS SCENARIO...WITH FURTHER UPDATES EITHER WAY DEPENDING ON HOW CONSISTENT OR NOT CONSISTENT FUTURE GUIDANCE IS IN HANDLING THIS POTENTIAL FEATURE. MONDAY...DRIER SOUTHWEST FLOW IS EXPECTED TO BEGIN TO FILTER INTO THE REGION AND SCOUR OUT SOME OF THE MOISTURE THAT IS IN PLACE...PARTICULARLY IN THE CALIFORNIA ZONES. DESPITE THIS...THE 00Z ECMWF DEPICTS ANOTHER MID/UPPER WAVE TRAVERSING THE AREA...YIELDING SHOWER AND THUNDERSTORM CHANCES ACROSS THE NEVADA AND ARIZONA ZONES. THIS...ALONG WITH THE FACT THAT MODEL GUIDANCE TENDS TO BE ON THE AGGRESSIVE SIDE IN SCOURING OUT MOISTURE THIS TIME OF YEAR WAS TAKEN INTO CONSIDERATION...AND MINIMUM CHANGES TO POPS WERE MADE FOR MONDAY FOR THE TIME BEING. TUESDAY THROUGH WEDNESDAY...DRIER AIR IS EXPECTED TO SPREAD ACROSS MUCH OF THE AREA...AS A SHORTWAVE FROM AN UPPER LEVEL LOW OFF OF THE COAST OF BRITISH COLUMBIA SWEEPS ACROSS THE GREAT BASIN. THERE ARE HINTS IN GUIDANCE OF LOW GRADE MOISTURE MAKING A RETURN BY THURSDAY AS HIGH PRESSURE SHIFTS BACK TO THE WEST AND PULLS MOISTURE NORTHWARD. TEMPERATURES WISE...GIVEN THE MOISTURE THAT IS EXPECTED TO REMAIN IN PLACE...AFTERNOON HIGHS WILL RUN AROUND SEASONAL NORMALS THROUGH THE PERIOD WITH THE WARMEST DAYS LIKELY COMING ON MONDAY AND TUESDAY WITH DRIER SOUTHWEST FLOW FILTERING THROUGH THE AREA. && .AVIATION...FOR MCCARRAN...WINDS WILL FAVOR A NORTHEAST OR EASTERLY COMPONENT INTO EARLY THIS EVENING WITH SPEEDS LESS THAN 10 KTS. STILL LOOKING AT DRY CONDITIONS AT KLAS TONIGHT, THE BEATTY, DAGGETT AND PEACH SPRINGS CORRIDORS WILL BE IMPACTED BY THUNDERSTORMS THROUGH 04Z THIS EVENING. ANY OUTFLOW FROM STORMS COULD IMPACT WINDS AT THE AIRPORT COMPLEX. OTHERWISE EXPECT MAINLY SCT-BKN CLOUDS AOA 13K FEET AT KLAS. WINDS TONIGHT AWAY FROM ANY SHRA/TSRA OR OUTFLOW SHOULD FAVOR A SOUTH TO SOUTH-SOUTHWEST DIRECTION AT 5-10 KTS. CONDITIONS LOOK SIMILAR FRIDAY WITH WINDS FAVORING AN EASTERLY DIRECTION WITH A CHANCE OF SHRA/TSRA OVER THE MOUNTAINS. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA WILL BE POSSIBLE THROUGH 04Z WITH STRONGEST STORMS IN THE LOWER COLORADO RIVER VALLEY AND ESMERALDA COUNTY. GUSTY AND ERRATIC WINDS AS WELL AS CIGS AND VSBY REDUCED TO MVFR OR LOWER ARE POSSIBLE IN AND NEAR ANY SHRA/TSRA. LOCAL MOUNTAIN OBSCURATIONS POSSIBLE. OTHERWISE LOOK FOR WINDS TO FAVOR TYPICAL DIURNAL TRENDS WITH SCT-BKN CLOUDS AOA 10K-15K FEET. SIMILAR CONDITIONS CAN BE EXPECTED FRIDAY AS STORMS DEVELOP OVER THE HIGHER TERRAIN AND MOVE INTO THE VALLEYS DURING THE AFTERNOON AND EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...PIERCE LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 30, 1:31 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
131 PM PDT THU JUL 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD JOSHUA TREE 34.13N 116.32W
07/30/2015 SAN BERNARDINO CA LAW ENFORCEMENT
CHP HAS REPORTED ROADWAY FLOODING FROM RICE AVE WEST
THROUGH JOSHUA TREE WITH WATER COVERING THE ROADS IN
SEVERAL LOCATIONS ON HIGHWAY 62.
&&
ASGLocal storm report, Jul 30, 2:44 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT THU JUL 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HEAVY RAIN 2 WSW TWENTYNINE PALMS 34.12N 116.09W
07/30/2015 M1.00 INCH SAN BERNARDINO CA TRAINED SPOTTER
VERY HEAVY RAIN WITH 1 INCH MEASURED IN THE
PAST 30 MINUTES. BACKYARD FLOODING
OCCURRING, AND PEA SIZE HAIL.
&&
SCThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:30 PM MST | Flash Flood Watch | VEF | Mohave | 24 hr |
| Jul 30, 1:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:29 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 3:02 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 30, 3:28 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 5:03 PM MST | Dust Storm Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 5:06 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 5:49 PM MST | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
| Jul 29, 6:11 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 6:26 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 29, 7:27 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 1:13 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 30, 4:29 PM MST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.